MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the subclavian artery.A 7.0 x 60, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation at nominal bar, the balloon ruptured.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the subclavian artery.A 7.0 x 60, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation at nominal bar, the balloon ruptured.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.It was further reported that the target lesion was 80% stenosed, moderately calcified and non-tortuous.In addition, the balloon ruptured on the first inflation at 3 atmospheres.
 
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older.Device evaluated by mfr: mustang 7.0 x 60, 75cm, 20atm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 19mm distal of the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.As per mustang specification the rated burst pressure for this device is 20 atmospheres.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found the shaft of the device to be severely kinked at approximately 3mm proximal of the proximal markerband.This type of damage is consistent with excess force being applied to the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.This concludes the product analysis.
 
Additional Manufacturer Narrative
(a2) age at time of event: 18 years or older.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15262587
Report Number2124215-2022-30430
Device Sequence Number17551154
Product Code FGE
UDI-Device Identifier08714729793861
UDI-Public08714729793861
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0028618612
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer08/24/2022
08/31/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date08/30/2022
09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown